On the Construction of Bivariate Exponential Distributions with an Arbitrary Correlation Coefficient

Publication: Research - peer-reviewJournal article – Annual report year: 2010

View graph of relations

In this article we use the concept of multivariate phase-type distributions to define a class of bivariate exponential distributions. This class has the following three appealing properties. Firstly, we may construct a pair of exponentially distributed random variables with any feasible correlation coefficient (also negative). Secondly, the class satisfies that any linear combination (projection) of the marginal random variables is a phase-type distribution. The latter property is partially important for the development of hypothesis testing in linear models. Finally, it is easy to simulate the exponential random vectors.
Original languageEnglish
JournalStochastic Models
Publication date2010
Volume26
Issue2
Pages295-308
ISSN1532-6349
DOIs
StatePublished
CitationsWeb of Science® Times Cited: 4

Keywords

  • Arbitrary correlation, Bivariate exponential distribution, Matrix-exponential, Phase-type distribution
Download as:
Download as PDF
Select render style:
APAAuthorCBEHarvardMLAStandardVancouverShortLong
PDF
Download as HTML
Select render style:
APAAuthorCBEHarvardMLAStandardVancouverShortLong
HTML
Download as Word
Select render style:
APAAuthorCBEHarvardMLAStandardVancouverShortLong
Word

ID: 5288692